OJOp  Vol.4 No.2 , June 2015
A Short Derivation of the Kuhn-Tucker Conditions
Author(s) Yoshihiro Tanaka
The Kuhn-Tucker conditions have been used to derive many significant results in economics. However, thus far, their derivation has been a little bit troublesome. The author directly derives the Kuhn-Tucker conditions by applying a corollary of Farkas’s lemma under the Mangasarian-Fromovitz constraint qualification and shows the boundedness of Lagrange multipliers.

Cite this paper
Tanaka, Y. (2015) A Short Derivation of the Kuhn-Tucker Conditions. Open Journal of Optimization, 4, 47-50. doi: 10.4236/ojop.2015.42006.
[1]   Negishi, T. (1960) Welfare Economics and Existence of an Equilibrium for a Competitive Economy. Metroeconomica, 12, 92-97.

[2]   Rogerson, W.P. (1985) The First-Order Approach to Principal-Agent Problems. Econometrica, 53, 1357-1367.

[3]   Grossman, H.I. (1994) Production, Appropriation, and Land Reform. American Economic Review, 84, 705-712.

[4]   Mas-Colell, A., Whinston, M.D. and Green, J.R. (1995) Microeconomic Theory. Oxford University Press, New York.

[5]   Mangasarian, O.L. and Fromovitz, S. (1967) The Fritz John Necessary Optimality Conditions in the Presence of Equality and Inequality Constraints. Journal of Mathematical Analysis and Applications, 17, 37-47.

[6]   Nocedal, J. and Wright, S.J. (2006) Numerical Optimization. 2nd Edition, Springer, Berlin.

[7]   Bazaraa, M.S. and Shetty, C.M. (1979) Nonlinear Programming: Theory and Algorithms. 2nd Edition, Wiley, New York.

[8]   Mangasarian, O.L. (1994) Nonlinear Programming. SIAM, Philadelphia.